Alert archive / Tennessee / Tornado Warnings in 2006
Tornado Warning 10, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Mar 31, 2006, 7:13 PM CST for Marshall County, Maury County, Williamson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2006, 7:13 PM CST (01:13 UTC)
- Expired
- Mar 31, 2006, 7:45 PM CST
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Marshall County, TN, Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 58 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 4:53 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOHX 010114 TOROHX TNC117-119-187-010145- /O.NEW.KOHX.TO.W.0010.060401T0113Z-060401T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 713 PM CST FRI MAR 31 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHERN MARSHALL COUNTY IN TENNESSEE NORTHERN MAURY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF COLUMBIA WILLIAMSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF FRANKLIN * UNTIL 745 PM CST * AT 711 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES... MOVING THROUGH THE WARNED COUNTIES. * THE TORNADO IS EXPECTED TO BE NEAR... SPRING HILL BY 720 PM CST FRANKLIN BY 730 PM CST 8 MILES SOUTH OF BRENTWOOD BY 735 PM CST NOLENSVILLE BY 745 PM CST IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3603 8718 3564 8731 3555 8668 3600 8655 $$ BOYD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 31, 3:17 PM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Mar 31, 3:17 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 317 PM CST FRI MAR 31 2006 .DISCUSSION... THIS AFTERNOON...A COLD FRONT STRETCHES FROM IN SOUTHWEST ACROSS NORTHWESTERN AR AND INTO OK. THE WIDESPREAD PREFRONTAL MOISTURE IS PUSHING EAST AND IS LOCATED PRIMARILY TO THE EAST OF I-65. HOWEVER...AN INCREASE IN INSTABILITY EXISTS WESTWARD FROM MIDDLE TN TO THE COLD FRONT. SCATTERED TO BROKEN CONVECTION IS FIRING ACROSS MS...WESTERN TN AND INTO THE MO BOOTHEAL. THIS ACTIVITY IS MOVING EASTWARD SO RAIN CHANCES WILL CONTINUE FOR THE ENTIRE MID STATE INTO THIS EVENING. SOME GUSTY WINDS COULD ACCOMPANY THE STORMS ACROSS WESTERN PORTIONS OF THE MID STATE LATE THIS AFTERNOON AND INTO EARLY THIS EVENING. BEST THETA-E RIDGING WILL SHIFT EASTWARD BUT SFC INSTABILITIES WILL STILL BE SUFFICIENT FOR THUNDERSTORMS INTO THIS EVENING. 850 MB WINDS WILL BE AROUND 35-40 KTS WITH SFC CAPES BELOW 1,000 J/KG SO SVR STORMS ARE NOT EXPECTED. THE FORCING AXIS WILL BE POSITIONED FROM THE PLATEAU THROUGH SOUTHERN MIDDLE TN AROUND 00Z. BY 06Z...THE PRECIPITATION WILL BE COMING TO AN END AND PULLING SOUTH AND EAST OF MIDDLE TN. WILL INCLUDE LIKELY POPS THIS EVENING ACROSS THE PLATEAU...50 POPS ELSEWHERE. DRIER AIR TO MOVE IN ON SATURDAY WITH A RETURN OF PARTLY CLOUDY CONDITIONS. TEMPERATURES WILL REMAIN ABOVE NORMAL AS THE MERCURY REACHES INTO THE 70S. ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL AGAIN BRING A CHANCE OF SHOWERS AND STORMS TO THE AREA ON SUNDAY AND SUNDAY NIGHT. COOLER AIR WILL FOLLOW WITH TEMPERATURES RETURNING TO NEAR OR SLIGHTLY BELOW NORMAL FOR TUESDAY AND WEDNESDAY. MILDER TEMPERATURES AND A RETURN OF SHOWERS AND THUNDERSTORMS WILL ROUND OUT THE REMAINDER OF THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 54 76 51 77 / 50 10 10 40 CLARKSVILLE 51 73 51 74 / 50 10 10 40 CROSSVILLE 51 70 48 72 / 70 10 10 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Mar 31, 4:44 AM CST, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 444 AM CST FRI MAR 31 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 444 AM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH MIDDLE TENNESSEE THIS MORNING...THEN SWING ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS OUT AHEAD OF THE FRONT...ACROSS ALL OF THE MID STATE...TODAY AND TONIGHT. THE MAIN HAZARD FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAILSTONES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER COLD FRONT IS EXPECTED LATE SUNDAY THROUGH EARLY MONDAY AND WILL BRING ALONG ANOTHER SLIGHT RISK FOR SEVERE THUNDERSTORMS TO MIDDLE TENNESSEE .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE LATER TODAY AND TONIGHT. 19
In the hours before
Special weather statement, Mar 31, 5:05 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 505 PM CST FRI MAR 31 2006 TNZ056-058-060-061-093>095-312345- GILES-LAWRENCE-LEWIS-MARSHALL-MAURY-PERRY-WAYNE- 505 PM CST FRI MAR 31 2006 ...TORNADO WATCH FOR THE WESTERN HALF OF MIDDLE TENNESSEE UNTIL 10 PM CST... OUR NEIGHBORING OFFICE TO OUR SOUTH...IN HUNTSVILLE ALABAMA...HAS ISSUED A TORNADO WARNING FOR LAUDERDALE COUNTY IN NORTHWEST ALABAMA UNTIL 545 PM CST. THE STORM THAT PROMPTED THE WARNING IS FORECAST TO MOVE EAST THROUGH LAUDERDALE COUNTY. IF THIS PANS OUT...THE TORNADIC STORM WILL REMAIN SOUTH OF MIDDLE TENNESSEE. WE ARE MONITORING THIS STORM CLOSELY. RESIDENTS IN SOUTHERN MIDDLE TENNESSEE...AND PARTICULARLY LAWRENCE AND GILES COUNTIES SHOULD STAY ALERT. A CHANGE IN TRACK TO THE NORTH COULD MEAN AN WARNING FOR YOUR COUNTIES. BOYD
Special weather statement, Mar 31, 5:25 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 525 PM CST FRI MAR 31 2006 TNZ056-058-060-061-093>095-312345- GILES-LAWRENCE-LEWIS-MARSHALL-MAURY-PERRY-WAYNE- 525 PM CST FRI MAR 31 2006 ...TORNADO WATCH FOR THE WESTERN HALF OF MIDDLE TENNESSEE UNTIL 10 PM CST... OUR NEIGHBORING OFFICE TO OUR SOUTH...IN HUNTSVILLE ALABAMA...HAS ISSUED A TORNADO WARNING FOR LAUDERDALE COUNTY IN NORTHWEST ALABAMA UNTIL 545 PM CST. THE TORNADIC SUPERCELL IS MOVING THROUGH SOUTHEASTERN LAUDERDALE COUNTY IN NORTHWEST ALABAMA. THIS STORM HAS INTENSIFIED AND SHOWN A MORE EASTWARD TRACK OVER THE LAST 15 MINUTES. IF THIS TRACK CONTINUES...THE STORM WOULD STAY SOUTH OF THE ALABAMA...TENNESSEE STATE LINE. WE WILL CONTINUE TO MONITOR THIS STORM CLOSELY. RESIDENTS IN SOUTHERN MIDDLE TENNESSEE...AND PARTICULARLY LAWRENCE AND GILES COUNTIES SHOULD STAY ALERT. A CHANGE IN TRACK TO THE NORTH COULD MEAN AN WARNING FOR YOUR COUNTIES. BOYD
Special weather statement, Mar 31, 6:08 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 608 PM CST FRI MAR 31 2006 TNZ093>095-010030- GILES-LAWRENCE-WAYNE- 608 PM CST FRI MAR 31 2006 ...TORNADO WATCH FOR THE WESTERN HALF OF MIDDLE TENNESSEE UNTIL 10 PM CST... OUR NEIGHBORING OFFICE TO OUR SOUTH...IN HUNTSVILLE ALABAMA...HAS CONTINUED THE TORNADO WARNING FOR LAUDERDALE COUNTY IN NORTHWEST ALABAMA UNTIL 630 PM CST. THE TORNADO WARNING NOW INCLUDES LIMESTONE COUNTY. THE TORNADIC STORM AT 6 PM CST...IS MOVING EASTWARD AT 30 MPH...ALONG THE LAUDERDALE...AND LIMESTONE COUNTY LINE...10 MILES SOUTH OF MINOR HILL TENNESSEE. WE WILL CONTINUE TO MONITOR THIS STORM CLOSELY. RESIDENTS IN SOUTHERN MIDDLE TENNESSEE...SHOULD STAY ALERT...BY LISTENING TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION. BOYD
Local storm report, Mar 31, 7:09 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
709 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 1 N SPRING HILL 35.76N 86.92W
03/31/2006 M1.00 INCH MAURY TN AMATEUR RADIO
&&
JCOHENLocal storm report, Mar 31, 7:11 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 1 N SPRING HILL 35.76N 86.92W
03/31/2006 E70 MPH MAURY TN AMATEUR RADIO
&&
JCOHENLocal storm report, Mar 31, 7:13 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
713 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 4 E SPRING HILL 35.74N 86.85W
03/31/2006 M1.75 INCH WILLIAMSON TN AMATEUR RADIO
&&
JCOHENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:32 PM CST | Tornado Warning | OHX | Dickson, Hickman, Humphreys | 43 min |
| Mar 31, 6:39 PM CST | Tornado Warning | OHX | Maury, Williamson | 36 min |
| Mar 31, 6:56 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 34 min |
| Mar 31, 7:20 PM CST | Tornado Warning | OHX | Bedford, Rutherford | 40 min |
| Mar 31, 7:44 PM CST | Severe Thunderstorm Warning | OHX | Marshall, Maury | 46 min |
| Mar 31, 7:54 PM CST | Tornado Warning | OHX | Bedford, Marshall, Rutherford | 36 min |
| Mar 31, 8:28 PM CST | Tornado Warning | OHX | Bedford | 32 min |
| Mar 31, 8:55 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 35 min |
| Mar 31, 8:58 PM CST | Flash Flood Warning | OHX | Maury | 2 hr |
Nearby
Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.